Alert archive / North Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 19, 2016, 11:24 PM EDT for Hoke County, North Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 11:24 PM EDT (03:24 UTC)
- Expired
- Jul 20, 2016, 12:30 AM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
County Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 96 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 12:05 AM EDT | TSTM WND DMG | Raeford, NC | HOKE COUNTY OFFICE OF NCDOT REPORTS THAT SEVERAL FALLEN TREES HAD TO BE CLEARED FROM COUNTY ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250
WWUS82 KRAH 200324
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1124 PM EDT TUE JUL 19 2016
NCZ075-086-200430-
HOKE NC-MOORE NC-
1124 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HOKE AND
SOUTHEASTERN MOORE COUNTIES UNTIL 1230 AM EDT...
AT 1124 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ABERDEEN...OR NEAR SOUTHERN PINES...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...RAEFORD...PINEHURST...ABERDEEN...ANTIOCH...
WHISPERING PINES...VASS...ROCKFISH...ASHLEY HEIGHTS AND BOWMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3484 7934 3494 7935 3497 7937 3500 7941
3519 7949 3527 7937 3528 7922 3527 7922
3526 7920 3513 7911 3509 7909 3504 7909
3497 7904 3495 7904 3483 7919
TIME...MOT...LOC 0324Z 335DEG 15KT 3513 7931
$$
77What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 19, 9:41 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 19, 9:41 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 941 PM EDT TUE JUL 19 2016 .SYNOPSIS... A cold front will approach the area tonight and cross the Carolinas by Wednesday. A strong upper level ridge over the central US will expand east through the end of the week. && .NEAR TERM /THROUGH TONIGHT/... As of 941 PM Tuesday... Isolated severe thunderstorms continue over the northern Piedmont, with scattered strong storms over the SW Piedmont and Sandhills at mid-evening. The main threat has been wind gusts to 60 mph. That threat still lingers through midnight or 100 AM. In addition to the wind threat, lightning continues to be nearly continuous with the storms approaching the Triangle from the north and the storms to the south and west. This will be a significant hazard with these storms. Overnight... expect the storm chances to slowly reduce to a slight chance as the cold front slips into the northern zones late. Lows in the upper 60s to mid 70s. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... As of 320 PM Tuesday... The cold front is expected to settle over NC on Wednesday morning, with slightly drier and more stable air north of the front and moderate instability south of the front again by Wednesday afternoon. Convection will be focused across the southern and eastern CWA, and modest/broad cyclonic mid-level flow may support a few clusters of strong storms. Morning stratus shouldn't have any impact on afternoon highs, which will be in the upper 80s and lower 90s based on a slight dip in 1000-850mb thicknesses to around 1420m. Lows Wednesday night in the 68-72. && .LONG TERM /THURSDAY THROUGH TUESDAY/... As of 210 PM Tuesday... Thursday through Sunday: Central NC will be stuck between a strong upper level ridge will centered over the Midwest and an upper level trough along the east coast of the U.S. Thursday into Saturday. Northwest flow aloft will dominate the region during that time, with some weak mid-level disturbances may kick off some convection. Otherwise, the forecast should remain mostly dry through the end of the week. The high will dampen some but stretch more west-east for the weekend. At the the surface, the piedmont trough will be a persistent feature over the Carolinas, with a Bermuda high to the east, southwest flow over NC, and ridging west of the mountains. The more significant weather issue will be the temperatures, which will increase from highs around 90 degrees and lows in the low 70s Thursday, to highs in the upper 90s to near 100 degrees and lows in the mid 70s by Sunday. Barring any significant forecast changes between now and then, Sunday looks the most likely to reach heat advisory criteria (heat index of 105 degrees), although Saturday could also reach criteria. Monday and Tuesday: There is a bit more uncertainty in the forecast for early next week, thus will stick with near climatology. Best chances for showers and storms in the aft/eve with a lull overnight. Temperatures a bit above normal, highs in the low to mid 90s and lows in the mid 70s. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... As of 940 PM Tuesday... Outside of thunderstorms, VFR conditions are expected for most of the current TAF period. A cold front approaching from the northwest will enhance thunderstorms coverage this evening, with a decent chance of storms impacting eastern terminals like RDU, FAY and RWI. Confidence in the next few hours is relatively low given the lack of a focus for the storms, but later this evening the cold front should help trigger several storms across the northern and eastern portions of the Piedmont and Coastal Plain. Confidence is highest at RWI and hires guidance suggests the best potential will be between 23Z and 03Z. Otherwise scattered showers and storms will be possible through 06z, with a decreasing chance through the remainder of the night as the cold front moves south through the area and a northeasterly wind focuses the best chance of showers/storms across southern and eastern NC on Wednesday. Long Term: High pressure will dominate the remainder of the week, leading to dry conditions and VFR. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett NEAR TERM...Badgett SHORT TERM...BS LONG TERM...KCP AVIATION...bsd/bs
Hazardous weather outlook, Jul 19, 3:30 PM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT TUE JUL 19 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 330 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH LATE EVENING...WITH DAMAGING WINDS THE MOST LIKELY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT CONDITIONS...WITH HEAT INDEX VALUES IN EXCESS OF 100 DEGREES... WILL BE POSSIBLE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 19, 10:44 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1044 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 2 SSW RAEFORD 34.95N 79.24W
07/19/2016 HOKE NC 911 CALL CENTER
TREE DOWN ON POWERLINES. TIME ESTIMATED BY
RADAR.
&&
SC/BSDLocal storm report, Jul 19, 10:45 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1045 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 1 ESE RAEFORD 34.98N 79.21W
07/19/2016 HOKE NC 911 CALL CENTER
TREE DOWN. TIME ESTIMATED BY RADAR.
&&
SC/BSDSpecial weather statement, Jul 19, 10:47 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 PM EDT TUE JUL 19 2016
NCZ088-200345-
CUMBERLAND NC-
1047 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND COUNTY
UNTIL 1145 PM EDT...
AT 1046 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FAYETTEVILLE...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...HOPE MILLS...SPRING LAKE...
EASTOVER...STEDMAN...WADE...AUTRYVILLE AND CEDAR CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3486 7893 3489 7893 3492 7896 3511 7904
3520 7903 3523 7878 3506 7866 3499 7864
3495 7861 3494 7857 3485 7851 3485 7883
3483 7890
TIME...MOT...LOC 0246Z 329DEG 12KT 3512 7888
77Special weather statement, Jul 19, 11:05 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1105 PM EDT TUE JUL 19 2016
NCZ075>077-086-088-200400-
CUMBERLAND NC-LEE NC-HOKE NC-MOORE NC-HARNETT NC-
1105 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND...SOUTHWESTERN LEE...NORTHEASTERN HOKE...NORTHEASTERN
MOORE AND SOUTHWESTERN HARNETT COUNTIES UNTIL MIDNIGHT EDT...
AT 1104 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF SANFORD...MOVING SOUTH AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...SANFORD...RAEFORD...CARTHAGE...FORT BRAGG...
POPE AFB...SPRING LAKE...WHISPERING PINES...VASS AND CAMERON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3496 7928 3550 7946 3552 7938 3552 7935
3554 7929 3553 7928 3553 7927 3555 7925
3555 7924 3511 7882
TIME...MOT...LOC 0304Z 340DEG 22KT 3545 7932
77Local storm report, Jul 19, 11:11 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1111 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 1 NE YOUNGSVILLE 36.03N 78.47W
07/19/2016 E1.75 INCH FRANKLIN NC TRAINED SPOTTER
.
&&
SCSpecial weather statement, Jul 19, 11:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1124 PM EDT TUE JUL 19 2016
NCZ075-086-200430-
HOKE NC-MOORE NC-
1124 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HOKE AND
SOUTHEASTERN MOORE COUNTIES UNTIL 1230 AM EDT...
AT 1124 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ABERDEEN...OR NEAR SOUTHERN PINES...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...RAEFORD...PINEHURST...ABERDEEN...ANTIOCH...
WHISPERING PINES...VASS...ROCKFISH...ASHLEY HEIGHTS AND BOWMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3484 7934 3494 7935 3497 7937 3500 7941
3519 7949 3527 7937 3528 7922 3527 7922
3526 7920 3513 7911 3509 7909 3504 7909
3497 7904 3495 7904 3483 7919
TIME...MOT...LOC 0324Z 335DEG 15KT 3513 7931
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:11 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 49 min |
| Jul 19, 8:14 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 47 min |
| Jul 19, 8:23 PM EDT | Special Weather Statement | RAH | Cumberland | 52 min |
| Jul 19, 8:37 PM EDT | Special Weather Statement | RAH | Vance | 38 min |
| Jul 19, 8:44 PM EDT | Special Weather Statement | RAH | Nash | 61 min |
| Jul 19, 8:49 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 41 min |
| Jul 19, 9:25 PM EDT | Special Weather Statement | RAH | Nash, Wilson | 65 min |
| Jul 19, 9:25 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville | 65 min |
| Jul 19, 9:41 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 64 min |
| Jul 19, 9:44 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 61 min |
| Jul 19, 10:00 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 60 min |
| Jul 19, 10:24 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 54 min |
| Jul 19, 10:47 PM EDT | Special Weather Statement | RAH | Cumberland | 58 min |
| Jul 19, 11:05 PM EDT | Special Weather Statement | RAH | Hoke, Lee | 55 min |
| Jul 19, 11:31 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 59 min |
| Jul 19, 11:40 PM EDT | Severe Thunderstorm Warning | RAH | Person | 65 min |
| Jul 19, 11:48 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 3 hr |
| Jul 20, 12:56 AM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 3 hr |
| Jul 20, 1:46 AM EDT | Special Weather Statement | RAH | Franklin, Halifax, Vance, Warren | 74 min |
Nearby
Special Weather Statements in North Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.